SEARCH WITHIN CONTENT
VOLUME 14 , ISSUE 5 ( September-October, 2022 ) > List of Articles
Eshita Davinder Wadhwa, Archana Anilkumar Bhosale, Shweta Avinash Khade, Smurti Kamble, Snehal Shivaji Shinde, Arun Harishchandra Nayak
Keywords : Assisted reproductive technique, Gonadotropin releasing hormone antagonists and agonists, Ovarian hyperstimulation, Ovum donor
Citation Information : Wadhwa ED, Bhosale AA, Khade SA, Kamble S, Shinde SS, Nayak AH. A Fatal Case of Ovarian Hyperstimulation Syndrome. J South Asian Feder Obs Gynae 2022; 14 (5):611-613.
License: CC BY-NC 4.0
Published Online: 16-11-2022
Copyright Statement: Copyright © 2022; The Author(s).
Aim: This case report is aimed to study an ovum donor, hospitalized with severe ovarian hyperstimulation syndrome (OHSS) and anuria. Background: Ovarian hyperstimulation syndrome is an iatrogenic complication now on the rise with the increasing use of assisted reproductive technologies and ovulation induction. The syndrome can range from mild symptoms to life-threatening conditions. Case description: A 30-year-old patient with abdominal distention, anuria, and ultrasonography suggestive of grossly enlarged ovaries. The patient was managed with hemodialysis and multidisciplinary approach until she had an ovarian follicular rupture with hemoperitoneum and had to undergo surgical management. Conclusion: Patients with high risk for OHSS should be hospitalized and monitored closely when undergoing assisted reproductive methods like intrauterine insemination or ovulation induction. The condition is managed by medical therapy and surgical intervention is required only if the ovarian cysts rupture, undergoes torsion or patient starts debilitating vitally. Clinical significance: Careful selection of candidates for assisted reproductive technology (ART), close monitoring and prompt management can control the progression of OHSS from mild to critical and can be lifesaving.
© Jaypee Brothers Medical Publishers (P) LTD.